Alert archive / Georgia / River Flood Warnings in 2015
River Flood Warning 13, NWS Morristown, TN
NWS Morristown, TN issued this river flood warning at Dec 2, 2015, 7:32 AM EST for Fannin County, Georgia; Polk County, Tennessee. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 2, 2015, 7:32 AM EST (12:32 UTC)
- Expired
- Dec 2, 2015, 7:00 PM EST
- In force
- 11 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Fannin County, GA, Polk County, TN
The radar
The Northeast Alabama radar (KHTX), 153 km from the middle of the area, began a volume at 12:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Toccoa River (GA) / Ocoee River (TN) at Copperhill (CPHT1).
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 12 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
921 WGUS44 KMRX 021232 FLWMRX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MORRISTOWN, TENNESSEE 732 AM EST WED DEC 2 2015 ...The National Weather Service in Morristown, Tn has issued a Flood Warning for the following rivers ... Toccoa/ocoee River Above Copperhill TN affecting Fannin and Polk Counties Light to moderate rain continues to move across the region this morning... on top of the 2 to 3 inches of rain that fell last evening and night. With the ground already saturated...this will cause minor flooding in areas along the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... Most deaths in floods occur in automobiles. If you come to a closed or flooded road, Turn Around! Don't Drown! For more details, stay tuned to NOAA Weather Radio or commercial television or radio stations that carry weather information. && GAC111-TNC139-030000- /O.NEW.KMRX.FL.W.0013.151202T1232Z-151203T0000Z/ /CPHT1.1.ER.151202T1047Z.151202T1800Z.151202T1800Z.NO/ 732 AM EST WED DEC 2 2015 The National Weather Service in Morristown, Tn has issued a * Flood Warning for The Toccoa/ocoee River Above Copperhill TN. * From this morning until this evening. * At 06:30 AM Wednesday the stage was 8.3 feet and rising. * Flood stage is 8.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Recent activity...The maximum river stage in the 24 hours ending at 06:30 AM Wednesday was 8.3 feet. * Forecast...The river will continue rising to near 8.5 feet by this afternoon...but is then expected to begin falling. The river will fall below flood stage by this afternoon. * Forecast...The river will continue rising to near 8.5 feet by this afternoon. The river will fall below flood stage this afternoon. * At 8.0 feet...Flood stage is reached. Minor flooding begins of woodlands, fields and backyards of homes near the river upstream and downstream from the gage off Tennessee Highway 68 or Ocoee Street in Copperhill Tennessee. The rock access road to the gage will begin to flood. Flooding begins in the backyards of homes and the Horsebend Park in McCaysville Georgia. && LAT...LON 3505 8452 3509 8445 3492 8425 3488 8432 $$
2 follow-up statements
562 WGUS84 KMRX 021624 FLSMRX FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN, TENNESSEE 1124 AM EST WED DEC 2 2015 ...The Flood Warning continues for the following rivers ... South Chickamauga Near South Chickamauga Creek At Chickamauga TN affecting Catoosa and Hamilton Counties Toccoa/ocoee River Above Copperhill TN affecting Fannin and Polk Counties Sequatchie River Near Whitwell TN affecting Bledsoe...Marion and Sequatchie Counties RUNOFF FROM RAINFAL OVER THE PAST FEW DAYS WILL CONTINUE TO CAUSE SOME MAIN STEM RIVERS TO RISE AND FLOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... Most deaths in floods occur in automobiles. If you come to a closed or flooded road, Turn Around! Don't Drown! For more details, stay tuned to NOAA Weather Radio or commercial television or radio stations that carry weather information. && GAC047-TNC065-031624- /O.EXT.KMRX.FL.W.0012.151202T1622Z-151204T0215Z/ /CHKT1.1.ER.151202T1315Z.151203T0000Z.151203T2015Z.NO/ 1124 AM EST WED DEC 2 2015 ...Flood Warning extended until Thursday evening...The Flood Warning continues for The South Chickamauga Near South Chickamauga Creek At Chickamauga TN. * Until Thursday evening. * At 11:15 AM Wednesday the stage was 18.5 feet. * Flood stage is 18.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 19.0 feet by this evening...but is then expected to begin falling. The river will fall below flood stage by tomorrow afternoon. * At 19.0 feet...Water across Mack Smith road begins to impede traffic. West Chickamauga Creek overflows its banks near the Georgia state line and inundates several roads and properties in the area. && LAT...LON 3509 8527 3511 8522 3492 8508 3489 8517 $$ GAC111-TNC139-030115- /O.EXT.KMRX.FL.W.0013.000000T0000Z-151203T0115Z/ /CPHT1.1.ER.151202T1047Z.151202T1515Z.151202T1915Z.NO/ 1124 AM EST WED DEC 2 2015 ...Flood Warning extended until this evening...The Flood Warning continues for The Toccoa/ocoee River Above Copperhill TN. * Until this evening. * At 10:30 AM Wednesday the stage was 8.8 feet. * Flood stage is 8.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by this afternoon. * At 8.0 feet...Flood stage is reached. Minor flooding begins of woodlands, fields and backyards of homes near the river upstream and downstream from the gage off Tennessee Highway 68 or Ocoee Street in Copperhill Tennessee. The rock access road to the gage will begin to flood. Flooding begins in the backyards of homes and the Horsebend Park in McCaysville Georgia. && LAT...LON 3505 8452 3509 8445 3492 8425 3488 8432 $$ TNC007-115-153-031624- /O.EXT.KMRX.FL.W.0011.000000T0000Z-151204T1800Z/ /WHTT1.1.ER.151202T0545Z.151203T0600Z.151204T1200Z.NO/ 1024 AM CST WED DEC 2 2015 ...Flood Warning extended until Friday afternoon...The Flood Warning continues for The Sequatchie River Near Whitwell TN. * Until Friday afternoon. * At 09:15 AM Wednesday the stage was 14.9 feet. * Flood stage is 14.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 15.5 feet by after midnight tomorrow...but is then expected to begin falling. The river will fall below flood stage by Friday morning. * At 16.0 feet...Flooding of agricultural land becomes more extensive. Water reaches the bottom of the river gage house. && LAT...LON 3510 8561 3555 8528 3552 8523 3507 8554 $$
817 WGUS84 KMRX 021947 FLSMRX FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN, TENNESSEE 247 PM EST WED DEC 2 2015 ...The Flood Warning is cancelled for the following rivers ... Toccoa/ocoee River Above Copperhill TN affecting Fannin and Polk Counties ...The Flood Warning continues for the following rivers ... South Chickamauga Near South Chickamauga Creek At Chickamauga TN affecting Catoosa and Hamilton Counties French Broad River Near Newport TN affecting Cocke and Jefferson Counties Pigeon River At Newport TN affecting Cocke County Sequatchie River Near Whitwell TN affecting Bledsoe...Marion and Sequatchie Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Most deaths in floods occur in automobiles. If you come to a closed or flooded road, Turn Around! Don't Drown! For more details, stay tuned to NOAA Weather Radio or commercial television or radio stations that carry weather information. && TNC029-031540- /O.CON.KMRX.FL.W.0014.000000T0000Z-151203T1540Z/ /NEPT1.3.ER.151202T1408Z.151202T1730Z.151203T0940Z.NO/ 247 PM EST WED DEC 2 2015 The Flood Warning continues for The Pigeon River At Newport TN. * Until Thursday morning. * At 02:00 PM Wednesday the stage was 11.3 feet. * Flood stage is 8.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue rising to near 11.6 feet by this evening...but is then expected to begin falling. The river will fall below flood stage by early tomorrow. && LAT...LON 3600 8321 3597 8317 3578 8310 3580 8319 $$ GAC047-TNC065-031947- /O.CON.KMRX.FL.W.0012.000000T0000Z-151204T0215Z/ /CHKT1.1.ER.151202T1315Z.151203T0000Z.151203T2015Z.NO/ 247 PM EST WED DEC 2 2015 The Flood Warning continues for The South Chickamauga Near South Chickamauga Creek At Chickamauga TN. * Until Thursday evening. * At 02:15 PM Wednesday the stage was 18.8 feet. * Flood stage is 18.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 19.0 feet by this evening...but is then expected to begin falling. The river will fall below flood stage by tomorrow afternoon. * At 19.0 feet...Water across Mack Smith road begins to impede traffic. West Chickamauga Creek overflows its banks near the Georgia state line and inundates several roads and properties in the area. && LAT...LON 3509 8527 3511 8522 3492 8508 3489 8517 $$ TNC029-089-031947- /O.CON.KMRX.FL.W.0015.000000T0000Z-151204T0600Z/ /NWPT1.1.ER.151202T1545Z.151203T0000Z.151204T0000Z.NO/ 247 PM EST WED DEC 2 2015 The Flood Warning continues for The French Broad River Near Newport TN. * Until late Thursday night. * At 01:45 PM Wednesday the stage was 12.3 feet. * Flood stage is 10.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 12.5 feet by this evening...but is then expected to begin falling. The river will fall below flood stage by tomorrow evening. && LAT...LON 3599 8321 3602 8320 3594 8290 3589 8300 $$ TNC007-115-153-031947- /O.CON.KMRX.FL.W.0011.000000T0000Z-151204T1800Z/ /WHTT1.1.ER.151202T0545Z.151203T0600Z.151204T1200Z.NO/ 147 PM CST WED DEC 2 2015 The Flood Warning continues for The Sequatchie River Near Whitwell TN. * Until Friday afternoon. * At 01:15 PM Wednesday the stage was 15.2 feet. * Flood stage is 14.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 15.5 feet by after midnight tomorrow...but is then expected to begin falling. The river will fall below flood stage by Friday morning. * At 16.0 feet...Flooding of agricultural land becomes more extensive. Water reaches the bottom of the river gage house. && LAT...LON 3510 8561 3555 8528 3552 8523 3507 8554 $$ GAC111-TNC139-022017- /O.CAN.KMRX.FL.W.0013.000000T0000Z-151203T0115Z/ /CPHT1.1.ER.151202T1047Z.151202T1515Z.151202T1741Z.NO/ 247 PM EST WED DEC 2 2015 The Flood Warning is cancelled for The Toccoa/ocoee River Above Copperhill TN. * At 02:30 PM Wednesday the stage was 6.7 feet. * Flood stage is 8.0 feet. * Forecast...The river is forecast to remain below flood stage. * At 6.0 feet...Bankfull conditions are reached along the river upstream and downstream from the gage off of Tennessee Highway 68 or Ocoee Street in west Copperhill Tennessee. This includes low lying portions of the Horsebend Park in McCaysville Georgia. && LAT...LON 3505 8452 3509 8445 3492 8425 3488 8432 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this river flood warning went out at Dec 2, 6:19 AM EST, 1 hour 13 minutes earlier.
Area forecast discussion, Dec 2, 6:19 AM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
619 AM EST WED DEC 2 2015
.AVIATION...12Z TAF SET
PERSISTENT RAINFALL EXPECTED TO END LATER THIS MORNING. THE
CLEARING LINE WAS MOVING ACROSS THE TN PLATEAU CURRENTLY. A DRY
PATCH WAS LOCATED OVER KCHA HOWEVER MORE RAIN HAS DEVELOPED FARTHER
SOUTH WHICH WILL MOVE OVER KCHA OVER THE NEXT FEW HOURS. CIGS AND
VIS WILL IMPROVE FOR THE MOST PART THROUGH THE DAY. LOOK FOR WINDS
TO SHIFT WEST BEHIND THE PRECIP. LOWER CIGS MAY MOVE INTO KTRI AND
KTYS LATER TONIGHT WITH MEDIUM CONFIDENCE.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH THROUGH THIS EVENING FOR CHEROKEE-CLAY.
TN...FLOOD WATCH UNTIL 7 AM EST /6 AM CST/ THIS MORNING FOR ANDERSON-
BLEDSOE-BLOUNT SMOKY MOUNTAINS-BRADLEY-CAMPBELL-CLAIBORNE-
COCKE SMOKY MOUNTAINS-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NW BLOUNT-NORTH SEVIER-NORTHWEST CARTER-
NORTHWEST COCKE-NORTHWEST GREENE-NORTHWEST MONROE-RHEA-
ROANE-SCOTT TN-SEQUATCHIE-SEVIER SMOKY MOUNTAINS-SOUTHEAST
CARTER-SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-
UNION-WASHINGTON TN-WEST POLK.
VA...FLOOD WATCH UNTIL 7 AM EST THIS MORNING FOR LEE-RUSSELL-SCOTT-
WASHINGTON-WISE.
&&
ACHazardous weather outlook, Dec 2, 3:16 AM EST, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 316 AM EST WED DEC 2 2015 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-030830- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 316 AM EST WED DEC 2 2015 /216 AM CST WED DEC 2 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... MODERATE TO HEAVY RAINFALL WILL COME TO AN END LATER TODAY. FLOODING OF LOW LYING AREAS AND ROADWAYS WILL BE POSSIBLE THROUGH THE MORNING AND SHOULD BE MONITORED. ADDITIONALLY...STREAMS AND CREEKS ARE RUNNING HIGHER THAN NORMAL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT FLOODING.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 8:43 PM EST | Areal Flood Warning | MRX | Bledsoe, Blount, Loudon, McMinn, Marion, Meigs and 4 more | 3 hr |
| Dec 1, 9:22 PM EST | Areal Flood Advisory | MRX | Bradley, Hamilton, Polk | 3 hr |
| Dec 1, 10:40 PM EST | Areal Flood Advisory | MRX | Cocke, Greene, Hamblen, Hawkins, Jefferson, Sevier | 5 hr |
| Dec 1, 10:43 PM EST | Areal Flood Advisory | MRX | Anderson, Campbell, Knox, Union | 3 hr |
| Dec 1, 11:37 PM EST | Areal Flood Advisory | MRX | Polk | 3 hr |
| Dec 1, 11:43 PM EST | Areal Flood Warning | MRX | Bledsoe, Blount, Loudon, McMinn, Marion, Meigs and 4 more | 3 hr |
| Dec 2, 2:27 AM EST | Areal Flood Advisory | MRX | Polk | 3 hr |
| Dec 2, 2:42 AM EST | Areal Flood Warning | MRX | McMinn, Meigs, Rhea | 6 hr |
| Dec 2, 2:50 AM EST | Areal Flood Advisory | MRX | Blount, Loudon, Monroe | 115 min |
| Dec 2, 6:05 AM EST | Areal Flood Advisory | MRX | Blount, Monroe, Polk | 3 hr |
| Dec 2, 7:52 AM EST | River Flood Warning | MRX | Cocke | 29 hr |
| Dec 2, 8:33 AM EST | Areal Flood Advisory | MRX | McMinn, Meigs, Rhea | 3 hr |
| Dec 2, 8:33 AM EST | Areal Flood Advisory | MRX | McMinn, Meigs, Rhea | 3 hr |
| Dec 2, 10:43 AM EST | River Flood Warning | MRX | Cocke, Jefferson | 38 hr |
Nearby
River Flood Warnings in Georgia, 2015River Flood Warnings in Tennessee, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.